Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 135, NWS New Orleans, LA

May 18, 2021Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 18, 2021, 10:33 AM CDT for Pearl River County, Mississippi. It took effect at May 19, 2021, 5:00 AM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
May 18, 2021, 10:33 AM CDT (15:33 UTC)
In effect from
May 19, 2021, 5:00 AM CDT
Expired
May 19, 2021, 8:40 PM CDT
In force
16 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 12.18 ft at May 19, 2021, 1:00 PM CDT.

actionminormoderate101505/1805/1905/2005/21
Action stage
12 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

130 
WGUS44 KLIX 181533
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1033 AM CDT Tue May 18 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued this evening or when updates are 
needed.

&&


MSC109-190945-
/O.NEW.KLIX.FL.W.0135.210519T1000Z-210520T1200Z/
/MNLM6.1.ER.210519T1000Z.210519T1800Z.210520T0600Z.NO/
1033 AM CDT Tue May 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the West Hobolochitto Creek Near McNeill.
* From late tonight to Thursday morning.
* At 8:45 AM CDT Tuesday the stage was 7.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tonight to a crest of 16.0 feet early Wednesday afternoon.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

MSC109-190945-
/O.NEW.KLIX.FL.W.0136.210519T1800Z-210520T0000Z/
/CREM6.1.ER.210519T1800Z.210519T1800Z.210519T1800Z.NO/
1033 AM CDT Tue May 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the East Hobolochitto Creek Near Caesar.
* From Wednesday afternoon to Wednesday evening.
* At 8:45 AM CDT Tuesday the stage was 6.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.0 feet 
  early Wednesday afternoon.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

JFL
3 follow-up statements
144 
WGUS84 KLIX 190303
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1003 PM CDT Tue May 18 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

  East Hobolochitto Creek Near Caesar affecting Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC109-192115-
/O.EXT.KLIX.FL.W.0135.210519T1136Z-210520T1200Z/
/MNLM6.1.ER.210519T1136Z.210519T1800Z.210520T0600Z.NO/
1003 PM CDT Tue May 18 2021

...The Flood Warning is now in effect until Thursday morning...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* From Wednesday morning to Thursday morning.
* At 9:45 PM CDT Tuesday the stage was 9.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 16.0 feet early tomorrow afternoon. 
  It will then fall below flood stage early Thursday morning.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

MSC109-192115-
/O.CON.KLIX.FL.W.0136.210519T1800Z-210520T0000Z/
/CREM6.1.ER.210519T1800Z.210519T1800Z.210519T1800Z.NO/
1003 PM CDT Tue May 18 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the East Hobolochitto Creek Near Caesar.
* From Wednesday afternoon to Wednesday evening.
* At 9:45 PM CDT Tuesday the stage was 7.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.0 feet 
  early tomorrow afternoon.
* Impact...At 15.0 feet, Water over a few roads in the city of 
  Picayune will cause traffic problems. School bus traffic may need 
  alternate routes. A few homes on Northwood Drive will be 
  threatened. Beech Street and Westchester Subdivision below the 
  confluence of the east and west branches is subject to flooding in 
  low places.


&&

LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948

$$

DM
393 
WGUS84 KLIX 191445
FLSLIX

Flood Statement
National Weather Service New Orleans LA
945 AM CDT Wed May 19 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...Louisiana...

  Pearl River Near Pearl River affecting Pearl River, Hancock and 
  St. Tammany Counties.

  Pearl River Near Bogalusa affecting Pearl River, Hancock, 
  Washington and St. Tammany Counties.

...The Flood Warning continues for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued this evening or when updates are 
needed.

&&


LAC103-MSC045-109-200845-
/O.EXT.KLIX.FL.W.0037.000000T0000Z-210527T0600Z/
/PERL1.1.ER.210324T0133Z.210420T0800Z.210527T0000Z.NO/
945 AM CDT Wed May 19 2021

...The Flood Warning is now in effect until Thursday, May 27...

The Flood Warning continues for
  the Pearl River Near Pearl River.
* Until Thursday, May 27.
* At 9:00 AM CDT Wednesday the stage was 14.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage late this evening 
  to 13.4 feet and then begin rising Sunday morning. It will then 
  rise again to near flood satge at 14.0 feet Wednesday evening.
* Impact...At 14.0 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank.
* Impact...At 15.5 feet, Secondary roads to the river and throughout 
  Honey Island Swamp are inundated. Property in the vicinity of the 
  gage is flooded threatening about 20 homes along the left bank. 
  The Bogue Chitto National Wildlife Refuge will be closed to 
  hunting at the 15.5 foot stage.


&&

LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976

$$

LAC103-117-MSC045-109-200845-
/O.EXT.KLIX.FL.W.0137.210524T1200Z-210525T0600Z/
/BXAL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CDT Wed May 19 2021

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the Pearl River Near Bogalusa.
* From Monday morning to late Monday night.
* At 9:00 AM CDT Wednesday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage at18.0 
  feet Monday morning.
* Impact...At 18.5 feet, Woodlands and crop acreage along the river 
  will be flooded. The Bogue Chitto Wildlife Management area will be 
  inundated with water in recreational camps and over access roads.


&&

LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969

$$

MSC109-200845-
/O.CON.KLIX.FL.W.0135.000000T0000Z-210520T1200Z/
/MNLM6.1.ER.210520T0600Z.210520T0600Z.210520T0600Z.NO/
945 AM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the West Hobolochitto Creek Near McNeill.
* Until Thursday morning.
* At 8:45 AM CDT Wednesday the stage was 11.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to flood stage near 15.0 
  feet late tonight.
* Impact...At 15.0 feet, Some secondary roads near the stream north 
  of Picayune will be inundated. Beech Street and Westchester 
  Subdivision below the confluence of the east and west branches 
  will be subject to flooding in low places.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

JFL
049 
WGUS84 KLIX 200140
FLSLIX

Flood Statement
National Weather Service New Orleans LA
840 PM CDT Wed May 19 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  West Hobolochitto Creek Near McNeill affecting Pearl River County.


MSC109-200245-
/O.CAN.KLIX.FL.W.0135.000000T0000Z-210520T0140Z/
/MNLM6.1.ER.210520T0600Z.210520T0600Z.210520T0600Z.NO/
840 PM CDT Wed May 19 2021

...The Flood Warning for the West Hobolochitto Creek Near McNeill 
has been cancelled...

The Flood Warning is cancelled for
  the West Hobolochitto Creek Near McNeill.
* At 7:45 PM CDT Wednesday the stage was 12.1 feet.
* Flood stage is 15.0 feet.
* Forecast...The river has crested below flood stage. It is expected 
  to fall to 8.3 feet by Monday evening.


&&

LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959

$$

DM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 3:57 AM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, May 18, 3:57 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
357 AM CDT Tue May 18 2021

.SHORT TERM (Today through Thursday Night) Not a lot of difference
in thought from earlier fcast. A broad wake low behind the
heaviest band of sh/ts will remain through 7am today with winds of
30-40mph and a few gusts up to 50mph possible. These winds can
easily bring trees and powerlines down with already saturated
soils. A broad region of difluence and increased upper level
forcing will remain over portions of the forecast area through
Wednesday night. This region of enhanced lift will interact with a
plume of deep tropical moisture and moderate instability feeding
into the area to produce periods of shower and thunderstorm
activity. Precipitable water values will remain high in excess of
1.75 inches across the western half of the CWA, and light winds
aloft will allow for slow storm motion through Wed. Conditions
will turn more favorable by daylight today for convective
development through the afternoon hours as temperatures warm back
into the upper 70s and lower 80s. Given the slow storm motions
anticipated and moist adiabatic lapse rates in place, efficient
and slow moving thunderstorms could form. These warm and efficient
rain processes could produce rainfall rates in excess of 2 inches
per hour, and result in locally heavy rainfall over isolated
areas. Some of the higher rainfall totals through Wed could fall
over already flooded areas. As the rainfall extends northward,
more areas could fall under flooded conditions and the flash flood
watch will be extended northward as well.

The main heavy rainfall axis should shift back to the west toward
Texas by Wednesday afternoon as a strengthening mid to upper level
ridge axis begins to exert greater influence over the forecast area.
Increasing upper level subsidence and a pool of drier air in the mid-
levels will begin to spread into the region from the east.
This will bring lower precipitable water values and slightly lower
rain chances to the area with a fairly sharp east to west POP
gradient in place. Temperatures will also begin to warm as ridging
builds in with highs warming from the upper 70s and lower 80s into
the mid 80s. The convection will be largely diurnal on Wednesday
with most of the activity diminishing in the evening hours. A strong
subsident inversion should keep things somewhat dry Thursday
allowing the area to finally dry up somewhat.

.LONG TERM (Friday through Monday Night)...The ridge axis will
continue to build into the area with increasing subsidence and a
strong mid-level cap taking hold of most of the area. A sharp east
to west gradient in atmospheric moisture will be evident on Friday
with higher POP values across the western third of the CWA. By the
weekend, the high will be in firm control of the area with a strong
capping inversion and warmer than average temperatures in the upper
80s and lower 90s expected. There could be some isolated diurnal
convection across the western third of the CWA where just a bit more
moisture and less influence of the ridge is expected.
Overall, a much drier and warmer pattern is expected to develop by
the weekend.

&&

.AVIATION...Another round of showers and thunderstorms should begin
to develop during the late morning hours and continue to develop
through the afternoon. Brief periods of IFR conditions could
accompany these thunderstorms along with gusty winds from variable
directions depending on TS direction of approach.

&&

.MARINE...A tightening pressure gradient will bring increased
onshore flow to the area through the end of the week. Southeast
winds of 15 to 25 knots will produce rough seas due to a combination
of both wind waves and swell through Saturday. As a result, small
craft advisories are anticipated to continue over the open Gulf
waters and sounds through the end of the week. Tides will also be
higher along south and east facing shores and some minor coastal
flooding will be possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  78  67  82  67 / 100  30  70  20
BTR  81  69  84  69 / 100  50  90  30
ASD  80  70  82  70 / 100  50  70  20
MSY  81  72  84  73 / 100  60  80  30
GPT  80  71  81  70 /  80  40  50  20
PQL  80  69  81  68 /  60  30  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 7 AM CDT this morning for LAZ034>037-039-
     046>050-056>061-065>068-071-072-075.

     Flash Flood Watch through Wednesday morning for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

     Coastal Flood Advisory until midnight CDT tonight for LAZ076-078.

GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ536-538-550-
     552-555-557-570-572-575-577.

     Flash Flood Watch through Wednesday morning for GMZ530.

     Small Craft Advisory until 9 AM CDT this morning for GMZ530-534.

MS...High Wind Warning until 7 AM CDT this morning for MSZ068>071.

     Flash Flood Watch through Wednesday morning for MSZ068>071-077-
     080.

     Coastal Flood Advisory until midnight CDT tonight for MSZ080.

GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ538-550-552-
     555-557-570-572-575-577.

     Small Craft Advisory until 9 AM CDT this morning for GMZ534.

&&

In the hours before

Local storm report, May 18, 6:09 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 AM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      4 SSW NEW ORLEANS       29.94N 90.09W
05/18/2021                   ORLEANS            LA   BROADCAST MEDIA

            SEVERAL STREETS IMPASSABLE ACROSS NEW
            ORLEANS, MOSTLY IN THE UPTOWN AREA.

&&

TE
Special weather statement, May 18, 6:23 AM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
623 AM CDT Tue May 18 2021

LAZ063-064-069-070-181200-
Lower Plaquemines-Upper St. Bernard-Lower St. Bernard-Upper
Plaquemines-
623 AM CDT Tue May 18 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD AND
NORTHWESTERN PLAQUEMINES PARISHES...

At 623 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southwest of Pointe A La Hache to
near Port Sulphur to near Empire. Movement was northeast at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Port Sulphur, Myrtle Grove, Pointe A La Hache, Empire, Buras, Shell
Beach, Poydras and Buras-triumph.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2933 8964 2931 8987 2940 8978 2941 8987
      2948 8984 2942 8994 2949 8989 2945 8997
      2987 8995 2987 8951 2975 8965 2962 8964
      2961 8973 2940 8952 2941 8957 2940 8957
      2939 8956 2939 8945 2924 8954
TIME...MOT...LOC 1123Z 208DEG 29KT 2949 8988 2954 8973 2938 8958

SO
Local storm report, May 18, 7:15 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      BATON ROUGE             30.36N 91.05W
05/18/2021                   EAST BATON ROUGE   LA   FIRE DEPT/RESCUE

            NUMEROUS VEHICLES UNDERWATER SOUTHERN PART
            OF EAST BATON ROUGE PARISH.

&&

TE
Local storm report, May 18, 7:36 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND GST     16 SSW BURAS            29.12N 89.55W
05/18/2021  M46 MPH          GMZ552             LA   MESONET

            MESONET STATION KDLP 15 SSW BURAS.

&&

TE
Special weather statement, May 18, 10:17 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 AM CDT Tue May 18 2021

LAZ039-075-181545-
Washington-Northwest St. Tammany-
1017 AM CDT Tue May 18 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
SOUTHWESTERN WASHINGTON PARISHES...

At 1017 AM CDT, a strong thunderstorm was located near Abita Springs,
or near Covington, moving north at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Covington, Abita Springs, Folsom, Sun and Enon.

This includes Interstate 12 near mile marker 62.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3078 8993 3045 8990 3043 9011 3075 9027
      3076 9026
TIME...MOT...LOC 1517Z 171DEG 19KT 3053 9002

SO
Local storm report, May 18, 10:33 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1033 AM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     TSTM WND DMG     VIOLET                  29.90N 89.89W
05/18/2021                   ST. BERNARD        LA   PUBLIC

            WIND DAMAGE IN VIOLET ON SOUTH LAKE BOULEVARD. DAMAGE
            CONSISTS OF SOME METAL AWNINGS AND A PATIO COVER ALONG
            WITH A WOODEN GAZEBO LIFTED AND MOVED. SEVERAL LARGE OAK
            TREE BRANCHES ALSO DOWN.

&&

98/SO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 1:12 AM CDTHigh Wind WarningLIXAmite, Pike, Walthall, Wilkinson6 hr
May 18, 10:33 AM CDTRiver Flood WarningLIXPearl River24 hr
May 18, 10:51 AM CDTRiver Flood WarningLIXHancock, Pearl River7 days
May 18, 4:00 PM CDTCoastal Flood WarningLIX6 days

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.